MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC? VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC? VASCULAR; STENT, ILIAC
Model Number H74939200088070
Medical Device Problem Codes Difficult to Insert (1316); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent struts protruded.The 75% stenosed target lesion was located in the moderately tortuous and mildly calcified vessel.An 8x80x75 epic stent self-expanding was selected for use.During preparation, the stent protruded slightly accidently by the user and got caught on the y-connector, so it could not be inserted into the patient.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device evaluated by mfr: the epic device was returned to our post market quality assurance laboratory.The device was received with the stent partially deployed on the delivery system.No issues were found with the stent.A visual examination found no issues with the tip of the device.A visual and tactile examination found the inner sheath of the device to be kinked at more than one location.A visual examination found no issues or damage to the handle of the device.The safety lock was in place on the rack of the device.This concludes the product analysis.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the epic device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: this investigation is assigned a conclusion code of unintended use error caused or contributed to event based on the probability of the safety lock detaching from the device due to handling during preparation for the procedure.Premature removal of the safety lock would have led to the accidental partial deployment of the stent.It is most probable that the safety lock had displace from the device during preparation resulting in the stent beginning to inadvertently deploy and then replaced.This would have led to the difficulty advancing the device through the introducer sheath, which was confirmed during analysis.

Brand Name
EPIC? VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24226626
Report Number2124215-2026-05645
Device Sequence Number13077907
Product Code NIO
UDI-Device Identifier08714729805731
UDI-Public(01)08714729805731(17)290720(10)34474889
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939200088070
Device Catalogue NumberH74939200088070
Device Lot Number0034474889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown